MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER
Model Number VSTK0016
Medical Device Problem Codes Leak/Splash (1354); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code (product code): d2b, dxf and dyb.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the sheath exhibited a sheath leak and a tear in the hemostatic valve.During an ablation procedure to treat atrial fibrillation (a fib) a versacross steerable access solution sheath was selected for use.The sheath exhibited a hemostatic valve leak.The leak was a slow drip of saline with not a lot of blood present.Backloading the dilator into the sheath may have torn the hemostatic valve.The sheath was replaced with another of the same model.The procedure was completed with no patient complications.The device is expected to be returned for analysis.
 
Event or Problem Description
It was reported that the sheath exhibited a sheath leak and a tear in the hemostatic valve.During an ablation procedure to treat atrial fibrillation (a fib) a versacross steerable access solution sheath was selected for use.The sheath exhibited a hemostatic valve leak.The leak was a slow drip of saline with not a lot of blood present.Backloading the dilator into the sheath may have torn the hemostatic valve.The sheath was replaced with another of the same model.The procedure was completed with no patient complications.The device has been returned for analysis.
 
Additional Manufacturer Narrative
The versacross steerable access solution sheath was returned to boston scientific for analysis.Upon receipt at our post market quality assurance laboratory the sheath underwent a visual inspection, vhx testing, and leakage testing.Prior to decontamination, the sheath and dilator were visually inspected, and blood was observed in the sideport tubing.The sheath valve was inspected under magnification, which revealed dried blood outside the valve and valve damage.The hemostasis valve air and liquid leakage tests were then performed, and in all tests, the required pressure could not be met due to either water leaking through the valve or air bubbles entering through the valve.The reported clinical observations of leaking and valve damage were confirmed by analysis, though the sheath/dilator interaction allegation was not confirmed.

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16655439
Report Number2124215-2023-11731
Device Sequence Number17742178
Product Code DYB
UDI-Device Identifier00685447012078
UDI-Public00685447012078
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberVSTK0016
Device Lot NumberVKFG170622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown